Subgroups of continuous groups acting differentiably on the half-line
Annales de l'Institut Fourier, Tome 34 (1984) no. 1, pp. 47-56.

Nous considérons des groupes de différomorphismes de la demi-droite fermée qui ne fixe qu’un point. Un tel groupe, s’il est un groupe de Lie, est isomorphe à un sous-groupe du groupe affine. D’autre part, un tel groupe, s’il est isomorphe à un sous-groupe discret d’un groupe de Lie résoluble, est topologiquement équivalent à un sous-groupe du groupe affine.

We consider groups of diffeomorphisms of the closed half-line which fix only the end point. When the group is a Lie group it is isomorphic to a subgroup of the affine group. On the other hand, when the group is isomorphic to a discrete subgroup of a solvable Lie group it is topologically equivalent to a subgroup of the affine group.

@article{AIF_1984__34_1_47_0,
     author = {Plante, Joseph F.},
     title = {Subgroups of continuous groups acting differentiably on the half-line},
     journal = {Annales de l'Institut Fourier},
     pages = {47--56},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {34},
     number = {1},
     year = {1984},
     doi = {10.5802/aif.950},
     mrnumber = {86j:58020},
     zbl = {0519.57037},
     language = {en},
     url = {https://www.numdam.org/articles/10.5802/aif.950/}
}
TY  - JOUR
AU  - Plante, Joseph F.
TI  - Subgroups of continuous groups acting differentiably on the half-line
JO  - Annales de l'Institut Fourier
PY  - 1984
SP  - 47
EP  - 56
VL  - 34
IS  - 1
PB  - Imprimerie Louis-Jean
PP  - Gap
UR  - https://www.numdam.org/articles/10.5802/aif.950/
DO  - 10.5802/aif.950
LA  - en
ID  - AIF_1984__34_1_47_0
ER  - 
%0 Journal Article
%A Plante, Joseph F.
%T Subgroups of continuous groups acting differentiably on the half-line
%J Annales de l'Institut Fourier
%D 1984
%P 47-56
%V 34
%N 1
%I Imprimerie Louis-Jean
%C Gap
%U https://www.numdam.org/articles/10.5802/aif.950/
%R 10.5802/aif.950
%G en
%F AIF_1984__34_1_47_0
Plante, Joseph F. Subgroups of continuous groups acting differentiably on the half-line. Annales de l'Institut Fourier, Tome 34 (1984) no. 1, pp. 47-56. doi : 10.5802/aif.950. https://www.numdam.org/articles/10.5802/aif.950/

[1] Campbell, Continuous groups, Chelsea, New York (1966).

[2] G. Chatelet, Sur les feuilletages induits par l'action de groupes de Lie nilpotents, Ann. Inst. Fourier, 27-2 (1977), 161-190. | Numdam | MR | Zbl

[3] A. Denjoy, Sur les courbes définies par les équations différentielles à la surface du tore, J. Math. Pures Appl., (9) 11 (1932), 333-375. | JFM | Numdam

[4] G. Hector, On manifolds foliated by nilpotent Lie group actions, preprint Lille (1980).

[5] N. Kopell, Commuting diffeomorphisms, Proc. Symposia Pure Math., v. 14, A.M.S., (1969), 165-184. | MR | Zbl

[6] J. Milnor, On fundamental groups of complete affinely flat manifolds, Adv. Math., 25 (1977), 178-187. | MR | Zbl

[7] J. Plante, Foliations with measure preserving holonomy, Ann. Math., 102 (1975), 327-361. | MR | Zbl

[8] J. Plante, Solvable groups acting on this line, Trans. A.M.S., 278 (1983), 401-414. | MR | Zbl

[9] J. Plante, W. Thurston, Polynomial growth in holonomy groups of foliations, Comm. Math. Helv., 39 (51) (1976), 567-584. | MR | Zbl

[10] W. Thurston, A generalization of the Reeb Stability Theorem, Topology, 13 (1974), 347-352. | MR | Zbl

[11] J. Wolf, Growth of finitely generated solvable groups and curvature of Riemannian manifolds, J. Diff. Geom., 2 (1968), 421-446. | MR | Zbl

  • Brum, Joaquín; Matte Bon, Nicolás; Rivas, Cristóbal; Triestino, Michele Solvable groups and affine actions on the line, Journal de l’École polytechnique — Mathématiques, Volume 12 (2024), p. 23 | DOI:10.5802/jep.284
  • Matsuda, Yoshifumi Polycyclic groups of diffeomorphisms of the closed interval, Comptes Rendus. Mathématique, Volume 347 (2009) no. 13-14, p. 813 | DOI:10.1016/j.crma.2009.04.008
  • Epstein, David; Markovic, Vladimir Extending homeomorphisms of the circle to quasiconformal homeomorphisms of the disk, Geometry Topology, Volume 11 (2007) no. 1, p. 517 | DOI:10.2140/gt.2007.11.517
  • Farb, Benson; Franks, John Group actions on one-manifolds, II: Extensions of Hölder’s Theorem, Transactions of the American Mathematical Society, Volume 355 (2003) no. 11, p. 4385 | DOI:10.1090/s0002-9947-03-03376-2
  • Ghys, Etienne Sur les groupes engendr�s par des diff�omorphismes proches de l'identit�, Boletim da Sociedade Brasileira de Matem�tica, Volume 24 (1993) no. 2, p. 137 | DOI:10.1007/bf01237675

Cité par 5 documents. Sources : Crossref